Alert archive / New Jersey / Areal Flood Warnings in 2011
Areal Flood Warning 74, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 6, 2011, 6:48 PM EDT for 4 counties in New Jersey; Bucks County, Pennsylvania. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2011, 6:48 PM EDT (22:48 UTC)
- Expired
- Sep 8, 2011, 1:45 AM EDT
- In force
- 31 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hunterdon County, NJ, Mercer County, NJ, Morris County, NJ, Somerset County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS41 KPHI 062248
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT TUE SEP 6 2011
NJC019-021-027-035-PAC017-070445-
/O.NEW.KPHI.FA.W.0074.110906T2248Z-110907T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-BUCKS PA-
648 PM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
SOUTHWESTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
NORTHWESTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 1245 AM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAIN MOVING THROUGH NORTH CENTRAL NEW JERSEY.
SOME SMALL RIVERS...CREEKS AND STREAMS ARE EXPECTED TO GO OVER
THEIR BANKS THIS EVENING. ALSO EXPECT STREET FLOODING AND FLOODING
IN AREAS OF POOR DRAINAGE.
RIVERS...CREEKS AND STREAMS
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4067 7445 4065 7445 4066 7440 4062 7441
4056 7453 4051 7449 4006 7496 4013 7499
4022 7517 4039 7541 4069 7503 4070 7498
4078 7490 4080 7485 4091 7474 4073 7437
$$
HAYES6 follow-up statements
514
WGUS41 KPHI 070435
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 AM EDT WED SEP 7 2011
NJC019-021-027-035-PAC017-070745-
/O.EXT.KPHI.FA.W.0074.000000T0000Z-110907T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-BUCKS PA-
1235 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
SOUTHWESTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
NORTHWESTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 345 AM EDT
* AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD HEAVY RAIN HAS MOVED OUT OF THE AREA. HOWEVER...SOME
SMALL STREAMS CONTINUE TO RUN HIGH...SO THE AREAL FLOOD WARNING HAS
BEEN EXTENDED UNTIL 345 AM EDT.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4067 7445 4065 7445 4066 7440 4062 7441
4056 7453 4051 7449 4006 7496 4013 7499
4022 7517 4039 7541 4069 7503 4070 7498
4078 7490 4080 7485 4091 7474 4073 7437
$$
JJM656
WGUS41 KPHI 070725
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EDT WED SEP 7 2011
NJC019-021-027-035-PAC017-071345-
/O.EXT.KPHI.FA.W.0074.000000T0000Z-110907T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-BUCKS PA-
325 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
SOUTHWESTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
NORTHWESTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 945 AM EDT
* AT 324 AM EDT SMALL STREAMS IN THE AREA WERE STILL
RUNNING HIGH FROM EARLIER RAIN. DOPPLER RADAR INDICATED MORE
RAIN MOVING IN FROM THE SOUTH. THE AREAL FLOOD WARNING HAS
THEREFORE BEEN EXTENDED UNTIL 945 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4067 7445 4065 7445 4066 7440 4062 7441
4056 7453 4051 7449 4006 7496 4013 7499
4022 7517 4039 7541 4069 7503 4070 7498
4078 7490 4080 7485 4091 7474 4073 7437
$$
JJM337
WGUS81 KPHI 071251
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 AM EDT WED SEP 7 2011
NJC019-021-027-PAC017-071300-
/O.CAN.KPHI.FA.W.0074.000000T0000Z-110907T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-MERCER NJ-BUCKS PA-
851 AM EDT WED SEP 7 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN BUCKS...NORTHWESTERN MERCER...HUNTERDON AND SOUTHWESTERN
MORRIS COUNTIES...
LAT...LON 4062 7441 4056 7453 4051 7449 4038 7463
4037 7473 4050 7480 4050 7477 4057 7471
4062 7471 4066 7474 4068 7472 4071 7473
4074 7456 4070 7451 4065 7453 4066 7440
$$
NJC035-071345-
/O.CON.KPHI.FA.W.0074.000000T0000Z-110907T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
851 AM EDT WED SEP 7 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR URBAN
AREAS AND SMALL STREAMS IN SOMERSET COUNTY...
AT 850 AM EDT...SMALL STREAM FLOODING CONTINUED ACROSS PORTIONS OF
THE WARNED AREA. THE WATER LEVEL ON THE NORTH BRANCH RARITAN RIVER
AT SOUTH BRANCH WAS 9.79 FEET. FLOOD STAGE IS 7.0 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4062 7441 4056 7453 4051 7449 4038 7463
4037 7473 4050 7480 4050 7477 4057 7471
4062 7471 4066 7474 4068 7472 4071 7473
4074 7456 4070 7451 4065 7453 4066 7440
$$
KRUZDLO654
WGUS41 KPHI 071253
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 AM EDT WED SEP 7 2011
NJC035-072145-
/O.EXT.KPHI.FA.W.0074.000000T0000Z-110907T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
853 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 545 PM EDT WEDNESDAY
* AT 852 AM EDT...SMALL STREAM FLOODING CONTINUED ACROSS PORTIONS OF
THE WARNED AREA. THE WATER LEVEL ON THE NORTH BRANCH RARITAN RIVER
AT SOUTH BRANCH WAS 9.79 FEET. FLOOD STAGE IS 7.0 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4062 7441 4056 7453 4051 7449 4038 7463
4037 7473 4050 7480 4050 7477 4057 7471
4062 7471 4066 7474 4068 7472 4071 7473
4074 7456 4070 7451 4065 7453 4066 7440
$$
KRUZDLO433
WGUS81 KPHI 071823
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT WED SEP 7 2011
NJC035-072145-
/O.CON.KPHI.FA.W.0074.000000T0000Z-110907T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
223 PM EDT WED SEP 7 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR URBAN
AREAS AND SMALL STREAMS IN SOMERSET COUNTY...
AT 223 PM EDT...SMALL STREAM FLOODING CONTINUED ACROSS PORTIONS OF
THE WARNED AREA. THE WATER LEVEL ON THE NORTH BRANCH RARITAN RIVER
AT SOUTH BRANCH WAS 8.37 FEET. FLOOD STAGE IS 7.0 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4062 7441 4056 7453 4051 7449 4038 7463
4037 7473 4050 7480 4050 7477 4057 7471
4062 7471 4066 7474 4068 7472 4071 7473
4074 7456 4070 7451 4065 7453 4066 7440
$$
KRUZDLO736
WGUS41 KPHI 072107
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT WED SEP 7 2011
NJC035-080545-
/O.EXT.KPHI.FA.W.0074.000000T0000Z-110908T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
507 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 145 AM EDT THURSDAY
* AT 440 PM EDT...SMALL STREAM FLOODING CONTINUED ACROSS PORTIONS OF
THE WARNED AREA. THE WATER LEVEL ON THE NORTH BRANCH RARITAN
RIVER AT SOUTH BRANCH WAS 7.8 FEET. FLOOD STAGE IS 7.0 FEET. THE
WATER LEVEL CONTINUES TO FALL.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4062 7441 4056 7453 4051 7449 4038 7463
4037 7473 4050 7480 4050 7477 4057 7471
4062 7471 4066 7474 4068 7472 4071 7473
4074 7456 4070 7451 4065 7453 4066 7440
$$
HAYESWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 6, 4:29 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 6, 4:29 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT TUE SEP 6 2011
.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED SOUTHWESTWARD FROM WELL OFF CAPE COD,
ACROSS THE LOWER DELMARVA PENINSULA TO LOW PRESSURE OVER THE FAR
SOUTHERN APPALACHIANS THIS AFTERNOON. THE FRONT IS EXPECTED TO DRIFT
NORTHWARD THROUGH WEDNESDAY NIGHT AS THE LOW LIFTS TO THE MIDDLE
OHIO RIVER VALLEY. THE FRONT AND THE LOW ARE FORECAST TO DISSIPATE
LATE IN THE WEEK. ANOTHER FRONTAL BOUNDARY FROM THE NORTH MAY ARRIVE
IN OUR REGION LATE SATURDAY NIGHT OR EARLY SUNDAY. A COLD FRONT MAY
APPROACH FROM THE NORTHWEST ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A STALLED OUT FRONTAL BOUNDARY IS EXPECTED TO REMAIN TO OUR SOUTH
AND EAST EARLY TONIGHT, THEN MAY BEGIN LIFTING BACK NORTHWARD TOWARD
OUR AREA OVERNIGHT AS THE REMNANT LOW OF WHAT WAS TROPICAL STORM LEE
LIFTS TOWARD THE NORTHEAST ALONG THE APPALACHIANS. PERIODS OF RAIN
WILL CONTINUE THROUGH THE NIGHT FOR BASICALLY EVERYONE, BUT
ESPECIALLY AREAS ALONG THE I-95 CORRIDOR, NORTH AND WESTWARD AS
MOISTURE CONTINUES TO STREAM INTO OUR AREA FROM THE SOUTHWEST
AHEAD OF THE LOW PRESSURE SYSTEM. RAIN COULD BECOME HEAVY AT TIMES
BEING THAT PW VALUES REMAIN AT OR ABOVE 2 INCHES. THUNDERSTORM
CHANCES ARE NOT EXTREME AT THIS POINT, BUT THERE IS A SMALL CHANCE
OVERNIGHT. A FLOOD WATCH WILL REMAIN THROUGH WEDNESDAY AS THE
GROUND REMAINS SATURATED AND ANY ADDITIONAL HEAVY RAIN COULD LEAD
TO FLOODING IN SOME AREAS; PLEASE REFER TO THE LATEST FLOOD WATCH
STATEMENT FOR FURTHER INFORMATION. A BLEND OF THE MOS WAS TAKEN
FOR OVERNIGHT LOWS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE REMNANT LOW FROM WHAT WAS TROPICAL STORM LEE WILL CONTINUE TO
LIFT TOWARD OUR REGION DURING THE DAY WEDNESDAY, WEAKENING WHILE IT
DOES. THE FRONTAL BOUNDARY MENTIONED ABOVE IS NOT EXPECTED TO MAKE
MUCH PROGRESS NORTHWARD THROUGH THE DAY, BUT MAY CROSS A SMALL
PORTION OF THE AREA. AGAIN, PERIODS OF RAIN, POSSIBLY HEAVY AT
TIMES, ARE EXPECTED FOR MUCH OF THE DAY TOMORROW. IT IS POSSIBLE
THAT WE MAY SEE A BREAK, ESPECIALLY LATER IN THE DAY. ACTUALLY, IF
THIS HAPPENS, TEMPERATURES IN THE SOUTHERN AREAS COULD WARM QUITE
NICELY. FOR HIGHS ON THURSDAY, WE TOOK A BLEND OF THE MAV/MET MOS
TO BLEND IN SOME OF THE COOLER MET MOS. WITH THE AMOUNT OF CLOUDS
AND RAIN, WE MAY NOT GET AS WARM AS THE MAV IS FORECASTING.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ON WEDNESDAY NIGHT, THE MID LEVEL LOW ASSOCIATED WITH THE REMNANTS
OF TROPICAL STORM LEE SHOULD BE LOCATED OVER THE MIDDLE OHIO RIVER
VALLEY WITH OUR REGION REMAINING UNDER A SOUTHERLY AND SOMEWHAT
DIFFLUENT FLOW. AS A RESULT, THE THREAT OF RAIN WILL CONTINUE ALONG
WITH ISOLATED THUNDERSTORMS. THE RAIN MAY BE HEAVY AT TIMES ON
WEDNESDAY NIGHT, ESPECIALLY IN OUR NORTHERN COUNTIES. THE FLOOD
WATCH MAY EVENTUALLY NEED TO BE EXTENDED FOR SOME OF OUR COUNTIES.
ON THURSDAY AND FRIDAY, THE MID LEVEL LOW IS FORECAST TO DRIFT
WESTWARD. MEANWHILE, HURRICANE KATIA SHOULD REMAIN OUT OVER THE
WESTERN NORTH ATLANTIC. THE MOISTURE ASSOCIATED WITH THE MID LEVEL
LOW IS EXPECTED TO CONTINUE DISSIPATING AND WE SHOULD SEE A GRADUAL
DECREASE IN THE CHANCE FOR RAIN FROM THURSDAY THROUGH FRIDAY.
A FRONTAL BOUNDARY FROM THE NORTH IS EXPECTED TO DROP INTO OUR
REGION OVER THE WEEKEND. INITIALLY, IT APPEARED AS THOUGH THE
BOUNDARY WOULD NOT PRODUCE MUCH PRECIPITATION. HOWEVER, IT NOW SEEMS
AS THOUGH THERE WILL BE ENOUGH LINGERING MOISTURE TO RESULT IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
A GRADUAL DRYING IS ANTICIPATED TO CONTINUE INTO THE EARLY PART OF
THE NEW WEEK, WITH A COLD FRONT FROM THE NORTHWEST FORECAST TO DROP
TOWARD OUR REGION ON TUESDAY.
AS FAR AS TEMPERATURES ARE CONCERNED, THE STATISTICAL GUIDANCE FROM
THE 1200 UTC NAM AND THE 1200 UTC GFS VARIED A BIT FOR WEDNESDAY
NIGHT, THURSDAY AND THURSDAY NIGHT. THE DIFFERENCES WERE CLOSE TO 10
OR 12 DEGREES IN SPOTS. WE WENT WITH A COMPROMISE BETWEEN THE TWO
SETS OF FIGURES BEING THAT THE SKY COVER FORECAST, ESPECIALLY FOR
THE DAYTIME PERIOD, IS ONE OF LOW CONFIDENCE.
FROM FRIDAY ONWARD, WE HAVE TRENDED TOWARD NEAR NORMAL TEMPERATURES.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
PERIODS OF RAIN WILL CONTINUE ACROSS THE TAF SITES THROUGH THE TAF
PERIOD WITH CONDITIONS CONTINUING TO LOWER. CURRENTLY CONDITIONS
VARIED FROM VFR, TO MVFR, TO IFR FROM SITE TO SITE, BUT EVERYONE IS
EXPECTED TO BECOME IFR LATE THIS EVENING AND CONTINUE THROUGH EARLY
WEDNESDAY. WINDS WILL BEGIN OUT OF THE NORTHEAST, THEN SWITCH TO THE
EAST, THEN SOUTHEAST BY WEDNESDAY MORNING. WE ARE NOT EXPECTING
MUCH IN THE WAY OF THUNDERSTORMS, SO WE HAVE KEPT ANY TS/CB
MENTION OUT OF THE TAFS; ALTHOUGH RAIN COULD BECOME
MODERATE/HEAVY AT TIMES AND REDUCE VSBYS AND CIGS.
OUTLOOK...
UNSETTLED CONDITIONS ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH
THURSDAY WITH RAIN SHOWERS ALONG WITH THE POTENTIAL FOR LOW CEILINGS
AND REDUCED VISIBILITY VALUES. THE RAIN MAY BE HEAVY AT TIMES ON
WEDNESDAY NIGHT. A GRADUAL IMPROVEMENT IS ANTICIPATED FOR THE PERIOD
FROM THURSDAY NIGHT THROUGH SUNDAY. HOWEVER, THERE WILL STILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE PERIOD.
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OCEAN FRONT. EVEN
THOUGH WINDS HAVE NOT GUSTED VERY STRONG TODAY, THEY MAY STILL
BECOME GUSTY OVERNIGHT. HOWEVER, THE MAIN CONCERN IS THE SEAS ARE
EXPECTED TO CONTINUE TO BUILD ALONG THE OCEAN, ESPECIALLY WITH THE
SWELLS. WE HAVE EXTENDED THE ADVISORY OUT THROUGH THURSDAY
AFTERNOON, BUT IT WILL LIKELY NEED TO BE CONTINUED AFTER THAT.
WINDS HAVE BEEN GUSTING AT LWSD1 AND BRND1 ABOVE 25 KNOTS FOR THE
LAST COUPLE OF HOURS...AND A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR THE LOWER BAY. THE BEST GRADIENT IS OVER THE DELAWARE BAY
NOW...AND MAY BACK OFF BEFORE 400 AM WEDNESDAY. THE ADVISORY WILL
BE REEVALUATED LATER THIS EVENING.
AN ONSHORE FLOW IS EXPECTED FROM WEDNESDAY NIGHT THROUGH THURSDAY.
THE WIND DIRECTION IS FORECAST TO BACK FROM THE NORTHEAST TO THE
NORTHWEST ON FRIDAY AS TROPICAL SYSTEM KATIA PASSES WELL TO OUR
EAST. A RETURN TO AN ONSHORE FLOW IS POSSIBLE FOR SATURDAY WITH A
SOUTHERLY WIND ANTICIPATED FOR SUNDAY. SUSTAINED WIND SPEEDS AND
GUSTS ARE FORECAST TO REMAIN BELOW 25 KNOTS THROUGH THE PERIOD.
HOWEVER, GUSTS ON OUR OCEAN WATERS MAY APPROACH 25 KNOTS ON THURSDAY
NIGHT DUE TO THE PERIPHERAL AFFECT OF HURRICANE KATIA.
WAVES ON OUR OCEAN WATERS ARE EXPECTED TO BUILD AS SWELLS FROM
HURRICANE KATIA REACH THE COASTAL WATERS OF DELAWARE AND NEW JERSEY.
WAVE HEIGHTS MAY REACH 10 FEET OR MORE FROM THURSDAY INTO FRIDAY
BASED ON THE EXPECTED PROGRESS OF THE SYSTEM. IT SEEMS LIKELY THAT
WE WILL NEED A SMALL CRAFT ADVISORY FOR SEAS UNTIL FRIDAY WITH
IMPROVEMENT EXPECTED FOR THE WEEKEND AS KATIA MOVES FARTHER OUT OVER
THE NORTH ATLANTIC.
&&
.HYDROLOGY...
AS OF 3:00 PM...RAINFALL AMOUNTS OF 1.50 TO 4.00 INCHES HAD OCCURRED
IN A NARROW BAND FROM THE NORTHERN END OF CHESAPEAKE BAY UP ACROSS
SOUTHEASTERN PENNSYLVANIA AND THE LEHIGH VALLEY TO THE POCONOS AND
NORTHERN NEW JERSEY...INCLUDING WESTERN SECTIONS OF HARD HIT PASSAIC
AND MORRIS COUNTIES. ADDITIONAL RAINFALL FOR THESE AREAS...THROUGH
THE OVERNIGHT...IS FORECAST TO BRING TOTAL AMOUNTS INTO THE 3.00 TO
5.50 INCH RANGE.
FURTHER SOUTH AND EAST...RAINFALL TOTALS OF A 0.25 TO 1.25 INCHES
HAD OCCURRED FROM NORTHERN DELAWARE UP ACROSS PHILADELPHIA AND
SOUTHWESTERN NEW JERSEY TO CENTRAL NEW JERSEY. ADDITIONAL RAINFALL
FOR THESE AREAS...THROUGH THE OVERNIGHT...IS FORECAST TO BRING TOTAL
AMOUNTS INTO THE 1.50 TO 3.00 INCH RANGE.
WITH SATURATED SOIL FROM EXCESSIVE PREVIOUS RAINS...AND ALREADY HIGH
STREAM LEVELS...RUNOFF WILL BE FORCED TO FIND ABOVE GROUND AVENUES.
ADDITIONAL KPHI FLOOD WARNINGS AND STATEMENTS ARE LIKELY THROUGH THE
NEXT 48 HOURS. GRAPHICAL FORECASTS...UPDATED AT LEAST EVERY SIX
HOURS...CAN BE FOUND ON AHPS.
&&
.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS REMAINS FOR IN EFFECT, BUT WE ARE
APPROACHING HIGH AS THE WAVES/SWELLS CONTINUE TO BUILD. WE MAY
NEED TO UPGRADE OVERNIGHT TO HIGH DEPENDING ON FURTHER GUIDANCE.
WITH THE BUILDING SWELLS, WE MAY ALSO NEED A HIGH SURF ADVISORY AT
SOME POINT OVER THE NEXT COUPLE OF DAYS, BUT WE HAVE HELD OFF FOR
NOW AS WE ARE NOT CONFIDENT ON 8 FOOT BREAKERS IN OUR SURF ZONE IN
THE NEXT 24-36 HOURS. HOWEVER, LONG PERIOD SWELLS FROM HURRICANE
KATIA WILL LIKELY CAUSE DANGEROUS RIP CURRENT CONDITIONS ALONG THE
COASTS OF DELAWARE AND NEW JERSEY THROUGH FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PAZ054-055-060>062-
067>071.
NJ...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NJZ001-007>010-012-
013-015>019.
DE...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DEZ001.
MD...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ431.
&&
SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...ROBERTSON
MARINE...ROBERTSON
HYDROLOGY...IOVINO/KRUD
RIP CURRENTS...ROBERTSONHazardous weather outlook, Sep 6, 4:24 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 PM EDT TUE SEP 6 2011 DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062- 067>071-072030- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 424 PM EDT TUE SEP 6 2011 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-072030- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 424 PM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-072030- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 424 PM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE TO HIGH RIP CURRENT RISK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-072030- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 424 PM EDT TUE SEP 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-072030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 424 PM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-072030- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 424 PM EDT TUE SEP 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 5:44 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
544 PM EDT TUE SEP 6 2011
DEZ002>004-MDZ019-020-062345-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-TALBOT MD-
544 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...SUSSEX AND
TALBOT COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
EASTON TO 15 MILES WEST OF SALISBURY...MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR SMITHVILLE...AGNER AROUND 600 PM...
ANDREWSVILLE...SEAFORD AROUND 615 PM...SYCAMORE...GUMBORO AROUND 630
PM...DOVER...WYOMING AROUND 645 PM...BIG STONE BEACH AND SLAUGHTER
BEACH AROUND 700 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3846 7570 3865 7572 3869 7583 3867 7595
3865 7596 3865 7597 3884 7598 3925 7540
3907 7539 3898 7529 3893 7530 3879 7514
3868 7508 3868 7512 3865 7511 3865 7506
3860 7504 3844 7505
SZATKOWSKIThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:43 PM EDT | Flash Flood Warning | PHI | Morris, Sussex, Warren | 4 hr |
| Sep 5, 11:04 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 6 hr |
| Sep 6, 12:22 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 3 hr |
| Sep 6, 1:32 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 5 hr |
| Sep 6, 6:57 AM EDT | Areal Flood Warning | PHI | Morris | 22 hr |
| Sep 6, 4:35 PM EDT | River Flood Warning | PHI | Essex, Passaic | 7 days |
| Sep 6, 4:35 PM EDT | River Flood Warning | PHI | Morris, Passaic | 4 days |
| Sep 6, 4:35 PM EDT | River Flood Warning | PHI | Morris | 5 days |
| Sep 6, 4:35 PM EDT | River Flood Warning | PHI | Passaic | 4 days |
| Sep 6, 5:43 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Salem | 3 hr |
| Sep 6, 5:45 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset | 3 hr |
| Sep 6, 6:10 PM EDT | Areal Flood Warning | PHI | Sussex, Warren | 71 hr |
| Sep 5, 8:19 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 116 min |
| Sep 5, 9:32 PM EDT | Areal Flood Warning | PHI | Montgomery | 9 hr |
| Sep 5, 10:18 PM EDT | Flash Flood Warning | PHI | Lehigh, Northampton | 4 hr |
| Sep 5, 10:53 PM EDT | Areal Flood Advisory | PHI | Chester, Montgomery | 3 hr |
| Sep 5, 11:25 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Sep 6, 1:42 AM EDT | Areal Flood Advisory | PHI | Chester, Montgomery | 3 hr |
| Sep 6, 2:09 AM EDT | Areal Flood Advisory | PHI | Lehigh, Northampton | 3 hr |
| Sep 6, 3:40 AM EDT | Areal Flood Warning | PHI | Berks | 3 hr |
| Sep 6, 5:49 PM EDT | Areal Flood Warning | PHI | Philadelphia | 20 hr |
| Sep 6, 6:32 PM EDT | Areal Flood Warning | PHI | Montgomery | 26 hr |
| Sep 6, 6:38 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 23 hr |
| Sep 6, 6:44 PM EDT | Areal Flood Warning | PHI | Chester, Delaware | 15 hr |
| Sep 6, 7:03 PM EDT | River Flood Warning | PHI | Chester | 16 hr |
| Sep 6, 7:41 PM EDT | River Flood Warning | PHI | Delaware | 5 hr |
| Sep 6, 7:52 PM EDT | River Flood Warning | PHI | Bucks | 52 hr |
Nearby
Areal Flood Warnings in New Jersey, 2011Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.